My sister has attacks with severe headaches and sudden chills then it ends with shivering like fits?

My sister has attack of severe headache with sudden feeling of chills then it ends with shivering like fits and after painful stimulation she regain her breathe and coniousness.
In-between she is alert but drowsy with continous feeling of mild headache , nausea with vomiting sometime
The attacks at first was irregular bs later they became in fixed times between 2-3 pm and 2-3 am but we noticed when she make some physical activity she might have one attack again
All of her investigations are normal like
MRI/blood picture/CSF/liver & kidney functions/urine & stool and also her EEG was normal waves
They began with antiviral and anti bacterial with steroids and saline for 5 to 6 days with no response
Then recently thery started with her valporic acid 500 mg and the attacks stoped but at their times she have the same symptoms of severe headache and nausea
And in between she sleeps alot and still drowsy
Aslo there are some little symptoms like tinnitus and slight abdominal pain put not tender
My questions is those symptoms now from ther valporic acid ? Or the symptoms remain but the medication maken it little ?
Is there a psychic problem that can cause such attacks and she is only stressed or depressed ?
I hope you help me or advice to search for something the doctors are missing



Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
The headache, abdominal pain and sleeping are all valporic acid side effects, which is a medication used to stop the fits, so I recommend seeing a psychiatrist to identify the real problem
Good Luck

Dr Mahaveer
Member
Dr Mahaveer

hi,
this seems to be a mix of picture,partly due to psychis stress,psychosis and partly due to valproic acid side effects.
the dose of valproic acid needs to be readjusted.
thanks

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

This is inevitably epilepsy, but A routine EEG only records about 20-30 minutes of brain waves (however, the entire EEG procedure takes about 90 minutes). Because 30 minutes is such a short amount of time, the results of routine EEG studies are often normal, even in people known to have epilepsy,did she get a 90 minutes test?

Dr.Honey
Member
Dr.Honey

Hi..
Looks like Valproic avid side effects but still a proper investigation for epilepsy has to be done for further confirmation .

Hope this helps..

Regards..

wpDiscuz